Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Will low dose Metoprolol help hypertension without side effects?

Feb 2016
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1984
Answered : 12565 Questions
I am a male,age 67. In general good health. 5' 101/2 ",190 Ibs. On Flomax and Avodart for prostate. 10 mg pravastatin, 600mg Gemfibrisol.Work out regularly. Have hypertension for many years, systolic 140-175, diastolic always 70-80. Heart in good shape. Cardiologist tried 2.5 mg lisinopril. Could't urinate after 3rd pill. He then tried amlodipine 5mg. Either no change or slightly higher systolic. Felt like guinea pig. May try another cardio. If ace inhibitors and calcium blockers may not work, my wife has some left over metoprolol 25 mg (cut in half 12.5 mg). I'm tempted to try a few to see if any side effects. If these don't work the last choice is a diuretic. Thought I was getting chest/sinus infection though systoms were mild.Took a Cialis 2 wks ago. That combo with high systolic seems to have increased pressure in my chest and carotids and in my ears (sometimes moderate to severe tinnitus). Can't clear ears and estachian tube. Today 2/16/2014 at 2:20 pm, pressure 167/87. I know I have to see a cardiologist asap but you can't always get in in a week. Should I try the metoprolol low dose, couldn't hurt? Thanks for you time. XXXXXXX
Posted Sat, 8 Mar 2014 in Men's Health
Answered by Dr. T Chandrakant 2 hours later
Brief Answer: Can wait till you see a Cardiologist. Detailed Answer: Hi, Thanks for your query. IT is good to know you are in a good health otherwise. Noted the medicine history. As your diastolic pressure is within normal limits and only systolic in increases that to the level of 167 on 2/16/2014, I would advice to wait till you see a Cardiologist. With this blood pressure there is no need to take metoprolol at the moment and is not advisable to take on your own. For tinnitus you can go for MRI to search for an artery abutting the nerve supplying ear. Let the Cardiologist decide about the proper anti-hypertensive , if he/ she thinks so. Wish you good health. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor